Alert archive / Maine / Wind Advisories in 2015

Wind Advisory 3, NWS Caribou, ME

January 19, 2015Washington County, Maine

NWS Caribou, ME issued this wind advisory at Jan 19, 2015, 5:50 AM EST for Washington County, Maine. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Jan 19, 2015, 5:50 AM EST (10:50 UTC)
Expired
Jan 19, 2015, 9:03 AM EST
In force
3 hr
Issued by
NWS Caribou, ME

County Washington County, ME

The radar

The Caribou radar (KCBW), 120 km from the middle of the area, began a volume at 10:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Caribou, ME (KCAR), launched 00:00Z, 10.8 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Caribou, ME at 00:00Z on 2015-01-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Caribou, ME at 00:00Z on 2015-01-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 579 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
425 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
579 m²/s²
0-3 km storm-relative helicity
609 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

636 
WWUS71 KCAR 191050
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
550 AM EST MON JAN 19 2015

MEZ017-030-191700-
/O.CAN.KCAR.HW.W.0001.000000T0000Z-150119T1700Z/
/O.NEW.KCAR.WI.Y.0003.150119T1050Z-150119T1700Z/
CENTRAL WASHINGTON-COASTAL WASHINGTON-
INCLUDING THE CITIES OF...DEBLOIS...GRAND LAKE STREAM...
MEDDYBEMPS...PEMBROKE...PERRY...PRINCETON...EASTPORT...MACHIAS...
CHERRYFIELD
550 AM EST MON JAN 19 2015

...WIND ADVISORY IN EFFECT UNTIL NOON EST TODAY...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL NOON EST TODAY. THE HIGH WIND
WARNING HAS BEEN CANCELLED.

* WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 40 MPH.

* TIMING...THROUGH MONDAY MORNING.

* IMPACTS...LIGHT TO MODERATE. WINDS MAY CAUSE DOWNED TREES AND
  POWER LINES WITH SOME POWER OUTAGES POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MEZ029-191200-
/O.CAN.KCAR.HW.W.0001.000000T0000Z-150119T1700Z/
COASTAL HANCOCK-
INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL
550 AM EST MON JAN 19 2015

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE HIGH
WIND WARNING.

WINDS HAVE DIMINISHED AS LOW PRESSURE LIFTS ACROSS THE AREA. 

$$

MEZ015-016-191200-
/O.CAN.KCAR.WI.Y.0002.000000T0000Z-150119T1700Z/
SOUTHERN PENOBSCOT-INTERIOR HANCOCK-
INCLUDING THE CITIES OF...BANGOR...BREWER...ORONO...OLD TOWN...
AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND...ORLAND
550 AM EST MON JAN 19 2015

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE WIND
ADVISORY.

WINDS HAVE DIMINISHED AS LOW PRESSURE LIFTS ACROSS THE AREA. 

$$

MCB
1 follow-up statement
851 
WWUS71 KCAR 191403
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
903 AM EST MON JAN 19 2015

MEZ017-030-191515-
/O.CAN.KCAR.WI.Y.0003.000000T0000Z-150119T1700Z/
CENTRAL WASHINGTON-COASTAL WASHINGTON-
INCLUDING THE CITIES OF...DEBLOIS...GRAND LAKE STREAM...
MEDDYBEMPS...PEMBROKE...PERRY...PRINCETON...EASTPORT...MACHIAS...
CHERRYFIELD
903 AM EST MON JAN 19 2015

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE WIND
ADVISORY.

WINDS HAVE DIMINISHED...THEREFORE THE WIND ADVISORY IS
CANCELLED.

$$

DUDA

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this wind advisory went out at Jan 19, 4:45 AM EST, 1 hour 5 minutes earlier.

Area forecast discussion, Jan 19, 4:45 AM EST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
445 AM EST MON JAN 19 2015

.SYNOPSIS...
LOW PRESSURE WILL LIFT NORTH OF THE AREA TODAY DRAWING A COLD
FRONT ACROSS THE REGION. HIGH PRESSURE WILL BUILD ACROSS THE
REGION LATER TUESDAY THROUGH WEDNESDAY.
&&

.NEAR TERM /THROUGH TONIGHT/...
LOW PRESSURE TRACKING NORTH THROUGH CENTRAL MAINE WILL PRODUCE A
BAND OF RAIN WHICH WILL LIFT ACROSS THE REGION FROM SOUTHWEST TO
NORTHEAST THIS MORNING. DRIER AIR CIRCULATING INTO THE SYSTEM WILL
THEN END PRECIPITATION EARLY THIS AFTERNOON EXCEPT FOR SOME SNOW
SHOWERS BACKING INTO WESTERN AREAS IN THE COLDER AIR WRAPPING IN
BEHIND THE LOW. DRIER AIR WILL THEN ALLOW SKIES TO BECOME MOSTLY
CLEAR DOWNEAST TONIGHT. MOISTURE POOLED IN THE UPPER LOW WILL
PRODUCE SOME SNOW SHOWERS ACROSS FAR NORTHERN AND NORTHWESTERN
AREAS TONIGHT. ANY ACCUMULATION SHOULD BE LESS THAN AN INCH.
TEMPERATURES TONIGHT WILL DROP INTO THE SINGLE DIGITS IN WESTERN
AREAS AND TEENS IN THE EAST FREEZING ANY REMAINING SLUSH OR
STANDING WATER.
&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
MOISTURE WRAPPING AROUND LOW PRESSURE NORTHEAST OF THE REGION WILL
KEEP MOSTLY CLOUDY SKIES ALONG WITH A CHANCE OF SNOW SHOWERS
ACROSS THE NORTH AND MOUNTAINS EARLY TUESDAY...WITH DECREASING
CLOUDS DURING THE AFTERNOON. PARTLY/MOSTLY SUNNY SKIES ARE
EXPECTED ACROSS CENTRAL AND DOWNEAST PORTIONS OF THE FORECAST
AREA TUESDAY. GUSTY WINDS WILL OCCUR ACROSS THE ENTIRE FORECAST
AREA TUESDAY. HIGH PRESSURE WILL BUILD ACROSS THE REGION TUESDAY
NIGHT THROUGH WEDNESDAY NIGHT WITH PARTLY CLOUDY/MOSTLY CLEAR
SKIES. LOW PRESSURE WILL TRACK SOUTH OF THE GULF OF MAINE
WEDNESDAY NIGHT WHICH COULD BRING INCREASING CLOUDS TO DOWNEAST
AREAS. TEMPERATURES WILL BE AT NEAR NORMAL LEVELS
TUESDAY/WEDNESDAY.
&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
HIGH PRESSURE WILL REMAIN ACROSS THE REGION THURSDAY THROUGH
FRIDAY. LOW PRESSURE WILL TRACK SOUTH OF THE GULF OF MAINE
THURSDAY. GENERALLY EXPECT PRECIPITATION FROM THIS LOW TO REMAIN
SOUTH OF THE REGION. HOWEVER...THE NORTHERN EDGE OF THE
PRECIPITATION SHIELD COULD APPROACH THE DOWNEAST COAST.
OTHERWISE...EXPECT PARTLY/MOSTLY CLOUDY SKIES DOWNEAST THURSDAY
WITH PARTLY CLOUDY/MOSTLY SUNNY SKIES ACROSS THE REST OF THE
REGION. SKIES WILL BE PARTLY CLOUDY ACROSS THE REGION FRIDAY. LOW
PRESSURE WILL APPROACH FROM THE WEST SATURDAY WITH INCREASING
CLOUDS AND A CHANCE OF LIGHT SNOW OR SNOW SHOWERS. THE LOW WILL
DRAW A COLD FRONT ACROSS THE REGION SUNDAY WITH A CHANCE OF SNOW
SHOWERS. TEMPERATURES WILL BE AT NEAR NORMAL LEVELS THURSDAY
THROUGH SATURDAY. NEAR NORMAL...TO SLIGHTLY ABOVE NORMAL...LEVEL
TEMPERATURES ARE THEN EXPECTED SUNDAY.
&&

.AVIATION /09Z MONDAY THROUGH FRIDAY/...
NEAR TERM: IFR CONDITIONS IN LOW CLOUDS AND RAIN WILL IMPROVE TO
MVFR ACROSS THE NORTH AND VFR DOWNEAST TODAY. CONDITIONS WILL BE
VFR ACROSS THE AREA TONIGHT EXCEPT FOR THE FAR NORTH WHERE SOME
LOW CLOUDS WILL KEEP CONDITIONS MVFR.

SHORT TERM: OCCASIONAL MVFR CONDITIONS ARE POSSIBLE ACROSS THE
NORTH AND MOUNTAINS TUESDAY. OTHERWISE...GENERALLY VFR CONDITIONS
ARE EXPECTED ACROSS THE REGION TUESDAY THROUGH FRIDAY.
&&

.MARINE...
NEAR TERM: A GALE WARNING WILL CONTINUE INTO MID MORNING MONDAY
IN STRONG SOUTH WINDS EAST OF LOW PRESSURE LIFTING INTO THE STATE.
A COLD FRONT WILL CROSS THE WATERS LATE THIS MORNING. A SCA WILL
LIKELY BE NEEDED FOR GUSTY WEST WINDS FOLLOWING THE COLD FRONT
THIS AFTERNOON THROUGH TONIGHT.

SHORT TERM: SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TUESDAY
THROUGH TUESDAY NIGHT. GENERALLY EXPECT CONDITIONS TO BE BELOW
SMALL CRAFT ADVISORY LEVELS WEDNESDAY THROUGH WEDNESDAY
NIGHT...THOUGH SMALL CRAFT ADVISORY CONDITIONS COULD DEVELOP
AGAIN LATER WEDNESDAY NIGHT.
&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...WIND ADVISORY UNTIL NOON EST TODAY FOR MEZ015-016.
     HIGH WIND WARNING UNTIL NOON EST TODAY FOR MEZ017-029-030.
MARINE...GALE WARNING UNTIL 10 AM EST THIS MORNING FOR ANZ050>052.

&&

NEAR TERM...BLOOMER
SHORT TERM...NORCROSS
LONG TERM...NORCROSS
AVIATION...BLOOMER/NORCROSS
MARINE...BLOOMER/NORCROSS
Hazardous weather outlook, Jan 19, 3:14 AM EST, 2 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
314 AM EST MON JAN 19 2015

MEZ001>006-010-011-031-032-200815-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PISCATAQUIS-
NORTHERN WASHINGTON-
314 AM EST MON JAN 19 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH
CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL
MAINE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MEZ017-029-030-200815-
CENTRAL WASHINGTON-COASTAL HANCOCK-COASTAL WASHINGTON-
314 AM EST MON JAN 19 2015

...HIGH WIND WARNING IN EFFECT UNTIL NOON EST TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MAINE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MEZ015-016-200815-
SOUTHERN PENOBSCOT-INTERIOR HANCOCK-
314 AM EST MON JAN 19 2015

...WIND ADVISORY IN EFFECT UNTIL NOON EST TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE AND
SOUTHEAST MAINE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ050>052-200815-
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM-
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
314 AM EST MON JAN 19 2015

...GALE WARNING IN EFFECT UNTIL 10 AM EST THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 19, 9:01 AM ESTSmall Craft AdvisoryCAR46 hr
Jan 19, 1:54 PM ESTCoastal Flood StatementCARHancock, Washington7 hr

Nearby

Wind Advisories in Maine, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.